VANCOMYCIN ASSOCIATED EOSINOPHILIA & RED MAN SYNDROMEIN A TERTIARY CARE HOSPITAL
Adeel Siddiqui, Zuhaib Jaffer Malik, Sidrah Andleeb
Department of Pharmacy, Shaukat Khanum Memorial Cancer Hospital & Research Center, Lahore, Pakistan. Department of Pharmacy, Quaid-i-Azam University, Islamabad, Pakistan. Department of Pharmacy, Shaukat Khanum Memorial Cancer Hospital & Research Center, Lahore, Pakistan
Keywords: red man syndrome, vancomycin, drug rash eosinophilia and systemic symptoms, eosinophilia.
Vancomycin associated Red Man Syndrome (RMS) is a common infusion related adverse effect. A correlation has been proposed between vancomycin induced eosinophilia and occurrence of RMS.In such cases, it is identified that activated T-cells release cytokines, which tends to contribute to hypersensitivity reaction.A cross-sectional, retrospective study was conducted to evaluate the possible association of vancomycin induced eosinophilia with the occurrence of RMS at a local tertiary care cancer hospital. In this study the role of eosinophilia before the occurrence of RMS was focused. A twenty one month data was extracted from Jan, 2014 to Sep, 2015 and 8 patients were found to be reported for vancomycin induced RMS. Only one patient (12.5%) fulfilled the criteria for the drug rash eosinophilia and systemic symptoms (DRESS) among the 8 patients. This particular patient had eosinophilia preceding RMS. In the study sample,2(25%) patients showed a rise in their eosinophil count but within the normal range.A correlation of eosinophilia and RMScould not be established in our study.